Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 388, NWS Nashville, TN

September 25, 2011Montgomery County, Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Sep 25, 2011, 3:46 PM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 25, 2011, 3:46 PM CDT (20:46 UTC)
Expired
Sep 25, 2011, 4:15 PM CDT
In force
29 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Montgomery County, TN, Stewart County, TN

What was reported inside it

TimeReportWhereRemark
Sep 25, 3:50 PM CDTHAIL 1Dover, TNPUBLIC REPORTED PENNY TO QUARTER SIZE HAIL IN DOVER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1583 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

528 
WUUS54 KOHX 252046
SVROHX
TNC125-161-252115-
/O.NEW.KOHX.SV.W.0388.110925T2046Z-110925T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
346 PM CDT SUN SEP 25 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STEWART COUNTY IN MIDDLE TENNESSEE...
  NORTHWESTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...

* UNTIL 415 PM CDT

* AT 340 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR DOVER...
  MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DOVER...
  RURAL NORTHWESTERN MONTGOMERY COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.

&&

LAT...LON 3667 8786 3664 8784 3665 8723 3635 8791
      3648 8802 3667 8789
TIME...MOT...LOC 2046Z 237DEG 56KT 3646 8786

$$

FORECASTER:13
1 follow-up statement
599 
WWUS54 KOHX 252101
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
401 PM CDT SUN SEP 25 2011

TNC125-161-252115-
/O.CON.KOHX.SV.W.0388.000000T0000Z-110925T2115Z/
STEWART TN-MONTGOMERY TN-
401 PM CDT SUN SEP 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MONTGOMERY AND EASTERN STEWART COUNTIES UNTIL 415 PM CDT...

AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 10 MILES NORTHEAST OF DOVER...MOVING
NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN STEWART AND NORTHWESTERN
  MONTGOMERY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3662 8782 3664 8753 3657 8743 3645 8769
      3641 8777
TIME...MOT...LOC 2100Z 237DEG 56KT 3656 8768

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 3:10 PM CDT, 36 minutes earlier.

Area forecast discussion, Sep 25, 3:10 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
310 PM CDT SUN SEP 25 2011

.DISCUSSION...

LATEST MOSAIC RADAR IMAGERY SHOWS WIDESPREAD SHOWERS AND
THUNDERSTORMS ACROSS THE WESTERN HALF OF KY EXTENDING SOUTHWARD
INTO NORTHWESTERN PARTS OF THE CWA. AS EARLIER
ANTICIPATED...MAJORITY OF CONVECTION ACROSS WESTERN TN DIMINISHED
OR DISSIPATED AS IT MOVED INTO THE DRIER AIRMASS IN PLACE OVER THE
MID STATE. HOWEVER...SURFACE OBS SHOW ATMOSPHERE CONTINUES TO
MOISTEN AS STRENGTHENING WAA AHEAD OF A DEVELOPING 1004 MB SFC LOW
OVER SOUTHWEST AR HAS BROUGHT LOW/MID 60S DEWPOINTS INTO SOUTHWEST
ZONES. THIS MOISTURE COMBINED WITH UPPER JET STREAK SWINGING
ACROSS AR AND COLD FRONT STRETCHING FROM NORTH OF LIT TO NEAR BWG
IS EXPECTED TO INITIATE NEW CONVECTION OVER EAST AR/WEST TN LATER
THIS AFTERNOON AND EVENING...WITH ACTIVITY SPREADING EASTWARD INTO
THE MID STATE TONIGHT.

FORECAST SOUNDINGS CONTINUE TO SHOW IMPRESSIVE KINEMATICS WITH
WINDS INCREASING TO 50+ KTS FROM 925 MB AND ABOVE...BUT
INSTABILITY REMAINS WEAK DUE TO LOW LEVEL DRY AIR AND WEAK MID
LEVEL LAPSE RATES. NEVERTHELESS...DUE TO THE STRONG WIND PROFILES
SOME THUNDERSTORMS MOVING INTO WESTERN PORTIONS OF THE MID STATE
MAY BE STRONG TO SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. SPC
CONTINUES TO HIGHLIGHT AREAS GENERALLY ALONG AND WEST OF A LINE
FROM WAYNESBORO TO SPRINGFIELD IN A SLIGHT RISK OF SEVERE
THUNDERSTORMS TONIGHT.

REGARDLESS OF THE SEVERE WEATHER POTENTIAL...WIDESPREAD SHOWERS
AND THUNDERSTORMS ARE ANTICIPATED AS THE COLD FRONT PROGRESSES
EASTWARD ACROSS THE CWA TONIGHT INTO MONDAY MORNING...WITH
CATEGORICAL POPS FOR ALL ZONES. LOWER PWAT AIRMASS FILTERING IN
BEHIND FRONT TO CLEAR OUT PRECIP FROM NORTHWEST TO SOUTHEAST AND
HAVE ONLY LOW CHANCE POPS OVER EASTERN ZONES BY MONDAY AFTERNOON
THEN DRY BY MONDAY NIGHT.

REST OF THE FORECAST APPEARS BENIGN WITH DRY WEATHER THROUGH
EARLY NEXT WEEK AND ONLY CONCERN BEING TEMPERATURES. AFTER A
BRIEF COOLDOWN BEHIND THE COLD FRONT EARLY IN THE WEEK...TEMPS TO
MODERATE CLOSER TO AVERAGE LEVELS AS UPPER LEVEL LOW REMAINS OVER
THE MIDWEST/GREAT LAKES. THE ULL IS THEN PROGGED TO LIFT OUT AND
OPEN ACROSS THE NORTHEAST CONUS ON THURSDAY AS A STRONGER TROUGH
DIVES SOUTHWARD OUT OF CANADA. THIS SYSTEM WILL FORCE OUR
STRONGEST COLD FRONT YET THIS SEASON THROUGH THE MID STATE
THURSDAY NIGHT INTO EARLY FRIDAY...WITH LATEST MEX GUIDANCE
SHOWING DEFINITE AUTUMN-LIKE TEMPERATURES WITH LOWS IN THE 40S
AND HIGHS IN THE 60S/70S FOR ALL AREAS OVER THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      63  74  52  79 / 100  40  10  05
CLARKSVILLE    57  72  50  77 / 100  10  10  10
CROSSVILLE     65  72  49  73 /  70  80  10  10
COLUMBIA       63  75  51  81 /  90  40  05  05
LAWRENCEBURG   62  75  50  81 /  90  40  05   0
WAVERLY        57  72  50  78 / 100  20  05  05

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

55
Hazardous weather outlook, Sep 25, 9:02 AM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
902 AM CDT SUN SEP 25 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-261415-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
902 AM CDT SUN SEP 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN
PORTIONS OF MIDDLE TENNESSEE LATE TODAY INTO TONIGHT.

A COLD FRONT WILL MOVE ACROSS MIDDLE TENNESSEE LATER TODAY AND
SUNDAY NIGHT...WITH WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED
FOR ALL AREAS. STRONG WINDS IN THE LOW TO MID LEVELS OF THE
ATMOSPHERE ALONG WITH WEAK INSTABILITY LEVELS ARE EXPECTED TO
ALLOW FOR A FEW THUNDERSTORMS TO BECOME STRONG TO SEVERE THIS
EVENING AND TONIGHT. THE HIGHEST RISK FOR ANY SEVERE WEATHER WILL
BE ACROSS WESTERN PORTIONS OF MIDDLE TENNESSEE...MAINLY WEST OF
THE INTERSTATE 65 CORRIDOR.

DAMAGING WINDS AND LOCALLY HEAVY RAINFALL ARE EXPECTED TO BE THE
MAIN SEVERE WEATHER THREATS...ALTHOUGH LARGE HAIL AND AN ISOLATED
TORNADO OR TWO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED FROM SUNDAY
EVENING INTO SUNDAY NIGHT.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

55

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.